Alert archive / Oklahoma / Heat Advisories in 2016
Heat Advisory 13, NWS Tulsa, OK
NWS Tulsa, OK issued this heat advisory at Jul 18, 2016, 3:16 PM CDT for 17 counties in Oklahoma. It took effect at Jul 19, 2016, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2016, 3:16 PM CDT (20:16 UTC)
- In effect from
- Jul 19, 2016, 12:00 PM CDT
- Expired
- Jul 19, 2016, 8:02 PM CDT
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Creek County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 26 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 582 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1298 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
431 WWUS74 KTSA 182016 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 316 PM CDT MON JUL 18 2016 ARZ020-029-OKZ054>062-064>067-070>072-074-076-191200- /O.NEW.KTSA.HT.Y.0013.160719T1700Z-160720T0200Z/ /O.CON.KTSA.HT.Y.0012.000000T0000Z-160719T0200Z/ FRANKLIN-SEBASTIAN-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- TULSA-ROGERS-MAYES-CREEK-OKFUSKEE-OKMULGEE-WAGONER-MUSKOGEE- MCINTOSH-SEQUOYAH-HASKELL-LE FLORE- INCLUDING THE CITIES OF...OZARK...CHARLESTON...FORT SMITH... PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE... TULSA...CLAREMORE...PRYOR...SAPULPA...OKEMAH...OKMULGEE... WAGONER...MUSKOGEE...CHECOTAH...SALLISAW...STIGLER...POTEAU 316 PM CDT MON JUL 18 2016 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT TUESDAY. * AFFECTED AREA...IN ARKANSAS...FRANKLIN...AND SEBASTIAN COUNTIES. IN OKLAHOMA...OSAGE...WASHINGTON...NOWATA...CRAIG... OTTAWA...PAWNEE...TULSA...ROGERS...MAYES...CREEK...OKFUSKEE... OKMULGEE...WAGONER...MUSKOGEE...MCINTOSH...SEQUOYAH... HASKELL... AND LE FLORE COUNTIES. * TEMPERATURE...AFTERNOON AND EARLY EVENING HEAD INDEX VALUES AROUND 105 DEGREES. * IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRINK PLENTY OF FLUIDS, STAY IN AN AIR-CONDITIONED ROOM, STAY OUT OF THE SUN, AND CHECK UP ON RELATIVES AND NEIGHBORS. $$ ARZ019-OKZ073-075-191200- /O.NEW.KTSA.HT.Y.0013.160719T1700Z-160720T0200Z/ CRAWFORD-PITTSBURG-LATIMER- INCLUDING THE CITIES OF...VAN BUREN...MCALESTER...WILBURTON 316 PM CDT MON JUL 18 2016 ...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT TUESDAY. * AFFECTED AREA...IN ARKANSAS...CRAWFORD COUNTY. IN OKLAHOMA... PITTSBURG...AND LATIMER COUNTIES. * TEMPERATURE...AFTERNOON AND EARLY EVENING HEAD INDEX VALUES AROUND 105 DEGREES. * IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRINK PLENTY OF FLUIDS, STAY IN AN AIR-CONDITIONED ROOM, STAY OUT OF THE SUN, AND CHECK UP ON RELATIVES AND NEIGHBORS. $$
3 follow-up statements
686 WWUS74 KTSA 190740 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 240 AM CDT TUE JUL 19 2016 ARZ019-020-029-OKZ054>062-064>067-070>076-192200- /O.CON.KTSA.HT.Y.0013.160719T1700Z-160720T0200Z/ CRAWFORD-FRANKLIN-SEBASTIAN-OSAGE-WASHINGTON OK-NOWATA-CRAIG- OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-CREEK-OKFUSKEE-OKMULGEE-WAGONER- MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE- INCLUDING THE CITIES OF...VAN BUREN...OZARK...CHARLESTON... FORT SMITH...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI... PAWNEE...TULSA...CLAREMORE...PRYOR...SAPULPA...OKEMAH... OKMULGEE...WAGONER...MUSKOGEE...CHECOTAH...SALLISAW...MCALESTER... STIGLER...WILBURTON...POTEAU 240 AM CDT TUE JUL 19 2016 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... * AFFECTED AREA...IN ARKANSAS...CRAWFORD...FRANKLIN...AND SEBASTIAN COUNTIES. IN OKLAHOMA...OSAGE...WASHINGTON... NOWATA... CRAIG...OTTAWA...PAWNEE...TULSA...ROGERS...MAYES... CREEK... OKFUSKEE...OKMULGEE...WAGONER...MUSKOGEE...MCINTOSH... SEQUOYAH... PITTSBURG...HASKELL...LATIMER...AND LE FLORE COUNTIES. * TEMPERATURE...AFTERNOON HEAT INDICES IN THE 105 TO 107 DEGREE RANGE ARE EXPECTED. * IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE, RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. DRINK PLENTY OF WATER TO STAY HYDRATED. NEVER LEAVE ANYONE IN A CLOSED, PARKED VEHICLE, TEMPERATURES INSIDE CAN REACH OVER 150 DEGREES QUICKLY, RESULTING IN HEAT STROKE AND DEATH. PETS CAN ALSO SUCCUMB TO THE AFFECTS OF EXCESSIVE HEAT. ENSURE PETS HAVE ADEQUATE DRINKING WATER AND A SHADY PLACE TO REST. $$
609 WWUS74 KTSA 192048 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 348 PM CDT TUE JUL 19 2016 ARZ019-020-029-OKZ054>062-064>067-070>076-200500- /O.NEW.KTSA.HT.Y.0014.160720T1700Z-160721T0200Z/ /O.CON.KTSA.HT.Y.0013.000000T0000Z-160720T0200Z/ CRAWFORD-FRANKLIN-SEBASTIAN-OSAGE-WASHINGTON OK-NOWATA-CRAIG- OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-CREEK-OKFUSKEE-OKMULGEE-WAGONER- MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE- INCLUDING THE CITIES OF...VAN BUREN...OZARK...CHARLESTON... FORT SMITH...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI... PAWNEE...TULSA...CLAREMORE...PRYOR...SAPULPA...OKEMAH... OKMULGEE...WAGONER...MUSKOGEE...CHECOTAH...SALLISAW...MCALESTER... STIGLER...WILBURTON...POTEAU 348 PM CDT TUE JUL 19 2016 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT WEDNESDAY. * AFFECTED AREA...IN ARKANSAS...CRAWFORD...FRANKLIN...AND SEBASTIAN COUNTIES. IN OKLAHOMA...OSAGE...WASHINGTON... NOWATA... CRAIG...OTTAWA...PAWNEE...TULSA...ROGERS...MAYES... CREEK... OKFUSKEE...OKMULGEE...WAGONER...MUSKOGEE...MCINTOSH... SEQUOYAH... PITTSBURG...HASKELL...LATIMER...AND LE FLORE COUNTIES. * TEMPERATURE...AFTERNOON HEAT INDICES FROM 102 TO 107 DEGREES ARE EXPECTED THROUGH EARLY THIS EVENING...WITH SIMILAR CONDITIONS DEVELOPING WEDNESDAY AFTERNOON. * IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE, RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. DRINK PLENTY OF WATER TO STAY HYDRATED. NEVER LEAVE ANYONE IN A CLOSED, PARKED VEHICLE, TEMPERATURES INSIDE CAN REACH OVER 150 DEGREES QUICKLY, RESULTING IN HEAT STROKE AND DEATH. PETS CAN ALSO SUCCUMB TO THE AFFECTS OF EXCESSIVE HEAT. ENSURE PETS HAVE ADEQUATE DRINKING WATER AND A SHADY PLACE TO REST. $$
382 WWUS74 KTSA 200102 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 802 PM CDT TUE JUL 19 2016 ARZ019-020-029-OKZ054>062-064>067-070>076-201000- /O.CAN.KTSA.HT.Y.0013.000000T0000Z-160720T0200Z/ /O.CON.KTSA.HT.Y.0014.160720T1700Z-160721T0200Z/ CRAWFORD-FRANKLIN-SEBASTIAN-OSAGE-WASHINGTON OK-NOWATA-CRAIG- OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-CREEK-OKFUSKEE-OKMULGEE-WAGONER- MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE- INCLUDING THE CITIES OF...VAN BUREN...OZARK...CHARLESTON... FORT SMITH...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI... PAWNEE...TULSA...CLAREMORE...PRYOR...SAPULPA...OKEMAH... OKMULGEE...WAGONER...MUSKOGEE...CHECOTAH...SALLISAW...MCALESTER... STIGLER...WILBURTON...POTEAU 802 PM CDT TUE JUL 19 2016 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM CDT WEDNESDAY... ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE HEAT ADVISORY FOR THIS AFTERNOON. A HEAT ADVISORY REMAINS IN EFFECT FOR WEDNESDAY AFTERNOON. * AFFECTED AREA...IN ARKANSAS...CRAWFORD...FRANKLIN...AND SEBASTIAN COUNTIES. IN OKLAHOMA...OSAGE...WASHINGTON... NOWATA... CRAIG...OTTAWA...PAWNEE...TULSA...ROGERS...MAYES... CREEK... OKFUSKEE...OKMULGEE...WAGONER...MUSKOGEE...MCINTOSH... SEQUOYAH... PITTSBURG...HASKELL...LATIMER...AND LE FLORE COUNTIES. * TEMPERATURE...AFTERNOON HEAT INDICES FROM 102 TO 107 DEGREES ARE EXPECTED AGAIN ON WEDNESDAY AFTERNOON. * IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE, RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. DRINK PLENTY OF WATER TO STAY HYDRATED. NEVER LEAVE ANYONE IN A CLOSED, PARKED VEHICLE, TEMPERATURES INSIDE CAN REACH OVER 150 DEGREES QUICKLY, RESULTING IN HEAT STROKE AND DEATH. PETS CAN ALSO SUCCUMB TO THE AFFECTS OF EXCESSIVE HEAT. ENSURE PETS HAVE ADEQUATE DRINKING WATER AND A SHADY PLACE TO REST. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Jul 18, 12:11 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jul 18, 12:11 PM CDT, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1211 PM CDT MON JUL 18 2016
.DISCUSSION...
VFR conditions will prevail through the forecast period.
&&
.PREV DISCUSSION... /Issued 1056 AM CDT MON JUL 18 2016/
DISCUSSION...
Another hot and humid afternoon expected with heat advisory in
effect for much of east OK/ west central AR. Dew points across
southeast OK running higher compared to yesterday, though would
expect similar mixing out this afternoon and thus any heat index
values in the advisory range >105 would be short-lived. Will
continue to monitor temp and dew point trends through the day but
right now am not expecting changes to existing advisory.
PREV DISCUSSION... /Issued 541 AM CDT MON JUL 18 2016/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions are expected through the TAF period with light
south winds.
PREV DISCUSSION... /Issued 338 AM CDT MON JUL 18 2016/
DISCUSSION...
Today through the rest of the work week...a ridge of high
pressure is expected to become the dominate feature over the
Southern Plains...keeping the upper level jet stream over the
Northern Plains and Southern Canada. In response...hot
temperatures are forecast for the CWA with each day through the
week being near/a degree warmer compared to the day before. Triple
digit temperatures could become possible during the second half of
the week over some of the more urban locations across the CWA.
These conditions combined with dewpoints forecast to be in the
upper 60s/lower 70s this afternoon will create dangerous heat
conditions over much of Eastern Oklahoma into Western Arkansas.
Thus...have issued a heat advisory into this evening for these
locations. Since overall conditions should not change much from
day to day...heat headlines will likely be expanded in time and
possible coverage through the week. For now though will let the
day shift observe where criteria is met today and re- evaluate for
where headline could be needed tomorrow/etc.
One possible brief break from the hot conditions could be an
isolated pulse type shower/thunderstorm each afternoon...mainly
over the higher terrain locations of Southeast Oklahoma into
Northwest Arkansas. Have added isolated pops for these locations
for Tuesday afternoon as this looks like the slightly better
potential. Locally damaging downburst winds and brief periods of
heavy rainfall could be possible within any thunderstorm
development as shear values look to be weak with slow storm
motions.
TSA Watches/Warnings/Advisories...
OK...Heat Advisory from noon today to 9 PM CDT this evening for
OKZ054>062-064>067-070>072-074-076.
AR...Heat Advisory from noon today to 9 PM CDT this evening for
ARZ020-029.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 97 78 98 79 / 0 0 10 0
FSM 97 77 96 77 / 10 10 20 10
MLC 95 76 95 77 / 10 10 20 10
BVO 96 72 96 73 / 0 0 10 0
FYV 92 71 92 73 / 10 10 20 10
BYV 94 72 92 73 / 10 10 20 10
MKO 95 75 95 75 / 10 0 20 10
MIO 93 74 94 73 / 0 0 10 0
F10 95 76 94 76 / 10 0 10 0
HHW 97 76 97 77 / 10 10 20 10
&&
.TSA Watches/Warnings/Advisories...
OK...Heat Advisory until 9 PM CDT this evening for OKZ054>062-064>067-
070>072-074-076.
AR...Heat Advisory until 9 PM CDT this evening for ARZ020-029.
&&
SHORT TERM...14
LONG TERM....07Hazardous weather outlook, Jul 18, 12:53 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1253 PM CDT MON JUL 18 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-191045- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1253 PM CDT MON JUL 18 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. DANGEROUS HEAT. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. DISCUSSION... HOT AND HUMID CONDITIONS WILL CONTINUE THIS AFTERNOON WITH HEAT INDICES IN THE 100 TO 108 DEGREE RANGE ACROSS MUCH OF EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. A HEAT ADVISORY IS IN EFFECT FOR PORTIONS OF THE AREA THROUGH THIS EVENING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. WEDNESDAY THROUGH SUNDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS TUESDAY AFTERNOON...PRIMARILY IN THE HIGHER TERRAIN AREAS. OVERALL PRECIPITATION COVERAGE IS EXPECTED TO REMAIN LIMITED. THE EXCESSIVE HEAT WILL PERSIST THIS WEEK THROUGH THE WEEKEND AS A RIDGE OF HIGH PRESSURE ALOFT CONTINUES TO BUILD OVER THE CENTRAL AND SOUTHERN PLAINS. AFTERNOON HEAT INDICES IN THE 105 TO 110 DEGREE RANGE WILL BE LIKELY ACROSS PORTIONS OF EASTERN OKLAHOMA AND WEST-CENTRAL ARKANSAS TUESDAY THROUGH SUNDAY. HEAT ADVISORIES WILL LIKELY BE REQUIRED FOR MUCH OF THE WEEK INTO THIS WEEKEND. WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 3:06 AM CDT | Heat Advisory | TSA | Craig, Creek, Haskell, McIntosh, Mayes, Muskogee and 9 more | 18 hr |
Nearby
Heat Advisories in Oklahoma, 2016Heat Advisories in Arkansas, 2016Every heat advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.